MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JETSTREAM SC; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION JETSTREAM SC; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 45006
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: event date estimated based on the date the manufacturer became aware of the event.
 
Event or Problem Description
It was reported during an academic conference that filter wire entrapment occurred.As a result, an obstruction occurred, requiring medical intervention.The jetstream sc atherectomy catheter was selected for an endovascular therapy (evt) procedure in a target lesion that extended from the left superficial femoral artery (sfa) to the popliteal p1.The target lesion was 90% stenosed with moderate tortuosity and severe calcification.The jetstream was used in conjunction with a non-boston scientific (bsc) filter wire.After completing the cutting with jetstream, the filter wire and jetstream were stuck when it was attempted to be removed with rex.The jetstream and filter wire were being removed together, but the filter part of the filter wire got caught in the front portion of the lesion that was not treated by jetstream.The collected material inside the filter was squeezed out of the filter part.This caused the peroneal portion of one below-the-knee (btk) runoff to become obstructed.After additional treatment, the flow improved, and the procedure was completed.The next day, both the sfa and bk were re-occluded, so evt was performed again.A non-bsc stent was implanted in the sfa, and a non-bsc stent graft system was implanted in the bk peroneal, and the procedure was completed.Later, in the middle of the night, they were re-occluded (this re-occlusion originated from the occlusion of the stent graft system), and the patient died due to reperfusion failure.Although this occurred in a case where jetstream was used, the physician believes that it was not the fault of the device.The patient background was poor to begin with, and the patient was brought in near to acute limb ischemia (ali) during the first procedure, and the second procedure also resulted in ali, so it was a case of high urgency.Therefore, it was not the device that caused the death, but the poor preoperative background of the patient and poor postoperative ali management that led to their death.

Brand Name
JETSTREAM SC
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC LIMITED
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19955201
Report Number2124215-2024-47958
Device Sequence Number21028760
Product Code MCW
UDI-Device Identifier08714729889861
UDI-Public08714729889861
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45006
Device Catalogue Number45006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Initial Report FDA Received Date08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale